Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 28, 2016Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 28, 2016, 4:29 PM CDT for Mobile County, Alabama. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2016, 4:29 PM CDT (21:29 UTC)
Expired
Aug 28, 2016, 5:45 PM CDT
In force
76 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 29 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1462 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WWUS84 KMOB 282129
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT SUN AUG 28 2016
 
ALZ263-265-282245-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
429 PM CDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 545 PM CDT...

AT 429 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF POINT CLEAR...MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TILLMANS CORNER...THEODORE...GRAND BAY...BAYOU LA BATRE AND CODEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3035 8839 3037 8840 3038 8841 3039 8841
      3038 8840 3066 8841 3060 8794 3042 8794
      3034 8840
TIME...MOT...LOC 2129Z 088DEG 17KT 3052 8803 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 28, 1:22 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 28, 1:22 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
122 PM CDT SUN AUG 28 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...VFR to MVFR cigs and visibilities through 29.18z.
Lower cigs and visibilities mainly in and around isolated to
scattered showers and thunderstorms this afternoon and early this
evening...reforming early in the morning along the immediate coast
and offshore. Could also see an hour or two of lower cigs and
patchy fog with visibilities at 3 to 5 miles near sunrise mon
morning. Winds will be generally from the east southeast at 6 to 12
knots this afternoon and early this evening shifting northeast to
east at 4 to 8 knots late this evening through mon morning. 32/ee

&&

.PREV DISCUSSION... /issued 506 AM CDT SUN AUG 28 2016/

NEAR TERM /Now Through Sunday night/...An upper ridge of high
pressure will continue to shift slowly north and east through
tonight. Meanwhile, sfc high pressure will also weaken from the
south. This will allow moisture levels to increase back above 2
inches across mainly the southern half of the forecast area this
afternoon. The combination of increasing deep layer moisture and
upper disturbances embedded in the easterly upper flow will result
in increased chances for showers and thunderstorms this afternoon
through the early evening. Highs today will range from the mid 90s
inland to upper 80s along the coast. Lows tonight fall into the low
to mid 70s inland to near 80 along the coast. /13

SHORT TERM /Monday Through Tuesday night/...Operational short range
model guidance is in good agreement with building an upper level
ridge of high pressure to our north across the Mid-Mississippi and
Tennessee Valley region Monday. All other attention will of course
remain focused on tropical wave 99L that will continue to slowly move
westward into the southeastern Gulf of Mexico. The available short
range guidance is showing decent agreement on both the mid level and
surface reflection of this system Monday, with the mid level trough
axis expected to be oriented from western Cuba and northeastward
through the Florida Peninsula. The area of surface low pressure
should emerge into the southeastern Gulf of Mexico to the west of
the Florida Keys by Monday afternoon.

The National Hurricane Center has increased the probability of
development of this feature into a tropical cyclone to 40% through
the next 48 hours as it moves into the southeastern Gulf. Regardless
of the development of this system, it appears our forecast area will
remain well to the northwest of 99L during the day Monday, with a
rather dry and subsident airmass in place across our region. As such,
we expect convection to be more isolated in coverage over the
forecast area Monday, and will keep rain chances about 20% across the
board, except near the immediate coast Monday morning. Expect another
hot day with highs in the lower to mid 90s. Dewpoints may mix out
into the upper 60s to lower 70s during peak heating, so max heat
indices only look to range around 100, except perhaps a little higher
near the typically warmer spots and also the immediate coast. Expect
convection to diminish with loss of daytime heating, and will go with
dry overnight forecast Monday night with lows in the typical low to
mid 70s inland, and 75-80 coast.

Focus through the remainder of the short range and beyond will remain
centered on the evolution of 99L. The operational GFS, ECMWF and NAM do
indicate some gradual organization of this feature over the eastern
Gulf of Mexico and are in relatively good agreement with keeping the
low well to the south over the eastern Gulf through Tuesday night,
though there is variation on strength and position of this system.

For now, there is enough of a signal that the low will remain well
to our south Tuesday and Tuesday night, and the associated deeper
moisture should spread to the east of the low across the eastern Gulf
and over the FL Peninsula. It does appear our forecast area will be
in a region of subsidence northwest of the low and also on the
southern fringe of the upper ridge axis to our north, so rain chances
Tuesday and Tuesday night look quite low. We will keep isolated
coverage mainly focused over southern portions of the area. Little
change in temperatures are expected as highs should continue to range
in the lower to mid 90s Tuesday, with lows Tuesday night in the
typical 70s ranges. /21

LONG TERM /Wednesday Through Saturday/...A very low confidence
forecast continues through the extended range. Plenty of uncertainty
still exists with the overall future (eventual strength, track and
timing) of 99L. The National Hurricane Center has increased the
potential of tropical development of this system to 60% over the next
5 days, which is not surprising considering the very warm sea
surface temperatures of the Gulf of Mexico and the more favorable
environment for potential tropical development of this system. This
feature will need to be closely monitored for potential tropical
impacts mid to late next week. Continue to monitor the National
Hurricane Center website at http://www.nhc.noaa.gov and our website
at http://weather.gov/mob for the very latest information on 99L.

Otherwise, for now the extended portion of the forecast period has
trended very close to the blended guidance, with a gradual increase
in POPs during the middle to latter part of the week, while keeping
temperatures near to slightly above seasonal averages. /21

MARINE...A light to moderate northeast to easterly wind flow will
continue into Tuesday as high pressure ridges southward into the
region. Winds and seas by the middle of the week will depend on how a
tropical disturbance currently near Cuba evolves as it moves into the
central Gulf of Mexico. /13

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 28, 6:00 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SUN AUG 28 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
600 AM CDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A MEDIUM CHANCE...60%...THAT A TROPICAL DISTURBANCE NEAR
THE NORTHERN COAST OF CUBA WILL DEVELOP INTO A TROPICAL CYCLONE. DUE
TO THE LARGE UNCERTAINTY THAT REMAINS REGARDING THE FUTURE TRACK AND
INTENSITY OF THIS DISTURBANCE...IT IS STILL TOO EARLY TO TALK ABOUT
SPECIFICS ON IMPACTS TO THE NORTH CENTRAL GULF COAST THIS WEEK.
PLEASE CONTINUE TO MONITOR THE FORECAST FOR UPDATES AS THIS SYSTEM
DEVELOPS THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-291100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
600 AM CDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A MEDIUM CHANCE...60%...THAT A TROPICAL DISTURBANCE NEAR
THE NORTHERN COAST OF CUBA WILL DEVELOP INTO A TROPICAL CYCLONE. DUE
TO THE LARGE UNCERTAINTY THAT REMAINS REGARDING THE FUTURE TRACK AND
INTENSITY OF THIS DISTURBANCE...IT IS STILL TOO EARLY TO TALK ABOUT
SPECIFICS ON IMPACTS TO THE NORTH CENTRAL GULF COAST THIS WEEK.
PLEASE CONTINUE TO MONITOR THE FORECAST FOR UPDATES AS THIS SYSTEM
DEVELOPS THROUGH THE WEEK.

In the hours before

Special weather statement, Aug 28, 2:29 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT SUN AUG 28 2016

ALZ262-264-266-FLZ201>204-282030-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-BALDWIN COASTAL AL-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
ESCAMBIA INLAND FL-
229 PM CDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN...NORTHWESTERN ESCAMBIA AND CENTRAL SANTA ROSA
COUNTIES UNTIL 330 PM CDT...

AT 228 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER PACE...
MOVING WEST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...FERRY PASS...ENSLEY...GONZALEZ...PACE...MILTON...
ROBERTSDALE...BAGDAD...MOLINO...PEA RIDGE...FLORIDATOWN...
ROEVILLE AND POINT BAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3052 8775 3093 8765 3070 8692 3045 8697
TIME...MOT...LOC 1928Z 104DEG 21KT 3062 8719
Special weather statement, Aug 28, 2:43 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT SUN AUG 28 2016

ALZ263-264-282030-
BALDWIN CENTRAL AL-MOBILE CENTRAL AL-
243 PM CDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN AND CENTRAL MOBILE COUNTIES UNTIL 330 PM CDT...

AT 243 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER SPANISH
FORT...MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...DAPHNE...
TILLMANS CORNER...THEODORE...CHICKASAW...SPANISH FORT...
I65 AND I165 AND I10 AND I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3054 8819 3080 8817 3080 8810 3074 8782
      3056 8784
TIME...MOT...LOC 1943Z 094DEG 16KT 3067 8792

RR
Local storm report, Aug 28, 2:55 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     LIGHTNING        3 SSE BAGDAD            30.55N 87.02W
08/28/2016                   SANTA ROSA         FL   911 CALL CENTER

            COUNTY 911 REPORTS A LIGHTNING STRIKE TO AN OUTBUILDING
            ON ROBINSON POINT ROAD. NO DAMAGE OR INJURIES REPORTED.

&&

RROGERS
Special weather statement, Aug 28, 3:23 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
323 PM CDT SUN AUG 28 2016

ALZ263-282100-
MOBILE CENTRAL AL-
323 PM CDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 400 PM CDT...

AT 323 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER MIDTOWN
MOBILE...MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...TILLMANS CORNER...
SEMMES...MOBILE REGIONAL AIRPORT...I65 AND I165 AND I10 AND I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3055 8838 3080 8836 3080 8825 3074 8802
      3056 8803
TIME...MOT...LOC 2023Z 093DEG 17KT 3067 8810

RR
Special weather statement, Aug 28, 3:36 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT SUN AUG 28 2016

ALZ264-282100-
BALDWIN CENTRAL AL-
336 PM CDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN COUNTY UNTIL 400 PM CDT...

AT 336 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
LOXLEY...MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROBERTSDALE...LOXLEY...STAPLETON...SUMMERDALE AND SILVERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3079 8781 3079 8772 3073 8751 3072 8750
      3049 8752 3048 8785
TIME...MOT...LOC 2036Z 096DEG 19KT 3065 8760

RR
Special weather statement, Aug 28, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT SUN AUG 28 2016

ALZ263-265-282245-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
429 PM CDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 545 PM CDT...

AT 429 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF POINT CLEAR...MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TILLMANS CORNER...THEODORE...GRAND BAY...BAYOU LA BATRE AND CODEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3035 8839 3037 8840 3038 8841 3039 8841
      3038 8840 3066 8841 3060 8794 3042 8794
      3034 8840
TIME...MOT...LOC 2129Z 088DEG 17KT 3052 8803

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:31 PM CDTSpecial Marine WarningMOB59 min
Aug 28, 2:35 PM CDTSpecial Marine WarningMOB55 min
Aug 28, 2:43 PM CDTSpecial Weather StatementMOBMobile47 min
Aug 28, 3:23 PM CDTSpecial Weather StatementMOBMobile37 min
Aug 28, 3:36 PM CDTSpecial Weather StatementMOBBaldwin24 min
Aug 28, 3:41 PM CDTSpecial Marine WarningMOB49 min
Aug 28, 4:32 PM CDTSpecial Marine WarningMOB58 min
Aug 28, 4:39 PM CDTAreal Flood AdvisoryMOBMobile111 min
Aug 28, 2:29 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa61 min
Aug 28, 5:56 PM CDTSpecial Weather StatementMOBStone34 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.